Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Have red rashes and a swelling face, joint pain in knee while sleeping. Had fever when started taking sulfameth

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
i have red rashes and a swelling face,also when i try to sleep, joint pain in my knee,,feels lioke my whole leg is hurting..had fever 2 days started when i started taking sulfameth/trimethoprim.
Posted Sat, 1 Jun 2013 in General Health
Answered by Dr. Omer 2 hours later

Thanks for your question. My name is Dr Omer and I am here to help you today with your question. I will be happy to assist you with your follow up questions also. I am sorry to hear about your problem.
AS you have said you are a patient of urinary tract infection (Ecoli) with side effects of sulphamethaxazole/trimethoprim(S/T)

Ecol is common cause of urinary tract infection in young girls; following are the side effects of S/T in your case

Depression, fatigue, fever, headache, insomnia (sleeplessness)

Dermatologic: Photosensitivity, pruritus (itching), rash, skin eruptions (your picture), urticaria (warm and red area of skin)

Arthralgia (joint pain), myalgia (muscle pain), weakness

I would suggest to stop sulphamethaxazole/trimethoprim , report to ER for treatment of rash, and TELL YOUR GP YOU ARE SENSITIVE TO SULPHA CONTAINING DRUGS

Other good treatments of uti (ecoli) are:

I wish you good luck that you get well soon, if you have any question, please ask because our discussion always remains open so you can always ask more till you are satisfied, I will be glad to assist you always.

Above answer was peer-reviewed by
Follow-up: Have red rashes and a swelling face, joint pain in knee while sleeping. Had fever when started taking sulfameth 3 hours later

My rashes comes and goes, but my insurance has only 2 visit in 2 weeks, so i don't want to go ER. So, is their any cream or lotion i can put on my skin for the rashes.also, if their is a joint ache should i use ibuprofen or aspirin(acetophenamin).
Answered by Dr. Omer 10 hours later
Hello again,

As I have told you, you may be having side effects of sulphamethaxazole/trimethoprim. You may apply calamine lotion on your body twice a day.
You may require antihistamines and steroids, which can be obtained on prescription from your GP.

Get bath with mild cold water for soothing effect. For joint pain and muscle pain, you may take ibuprofen 1 tablet twice daily for 3 days.

I hope this will help.

Feel free to ask any more questions.

Take care

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor